MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
During use of the powerflex pro balloon catheter, when the pressure pump was used to inflate the balloon, the pressure could not reach five atmosphere (5 atm).When the balloon was removed from the patient's body, it was found that the balloon leaked at many places.There is no patient injury.The powerflex pro was replaced with another powerflex pro to complete the procedure.The procedure was an arterial thrombosis of the lower extremity which was not occluded in the previous three months.The powerflex pro was prepped according to the instruction for use (ifu) with no anomalies noted.The same inflator device used was successfully used with other devices.When the pressure pump was used to inflate the balloon, the pressure could not reach 5 atm.When the balloon was removed from the patient's body, it was found that the balloon leaked at many places.The device was replaced with another powerflex pro to complete the procedure.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During use of the powerflex pro balloon catheter, when the pressure pump was used to inflate the balloon, the pressure could not reach five atmosphere (5 atm).When the balloon was removed from the patient's body, it was found that the balloon leaked at many places.There is no patient injury.The powerflex pro was replaced with another powerflex pro to complete the procedure.The procedure was an arterial thrombosis of the lower extremity which was not occluded in the previous three months.The powerflex pro was prepped according to the instruction for use (ifu) with no anomalies noted.The same inflator device used was successfully used with other devices.When the pressure pump was used to inflate the balloon, the pressure could not reach five atm.The device was replaced with another powerflex pro to complete the procedure.The product was not returned for analysis.A product history record (phr) review of lot 82219806 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a calcified lesion or during inflation.However, without the return of the device for analysis, it is difficulty to draw a clinical conclusion between the device and the events reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 10MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key13044280
Report Number9616099-2021-05207
Device Sequence Number13890972
Product Code LIT
UDI-Device Identifier20705032060063
UDI-Public20705032060063
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4401004X
Device Catalogue Number4401004X
Device Lot Number82219806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown